Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

July 18, 2021Beckham County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 18, 2021, 7:36 PM CDT for Beckham County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 7:36 PM CDT (00:36 UTC)
Expired
Jul 18, 2021, 8:00 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Beckham County, OK

The radar

The Altus AFB radar (KFDR), 119 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1818 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

736 
WWUS84 KOUN 190036
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
736 PM CDT Sun Jul 18 2021
 
OKZ021-033-034-190100-
Harmon OK-Beckham OK-Greer OK-
736 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR north central Harmon...
southwestern Beckham and northwestern Greer Counties Until 800 PM
CDT...

AT 732 PM CDT, a strong thunderstorm was located near Erick, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts to 50 MPH...

LAT...LON 3527 9985 3506 9965 3493 9994 3508 10000
      3520 10000
TIME...MOT...LOC 0032Z 331DEG 11KT 3516 9991 

$$

..speg.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:58 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 18, 6:58 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
658 PM CDT Sun Jul 18 2021

...New AVIATION...

.SHORT TERM...
(This afternoon through Monday)
Issued at 1246 PM CDT Sun Jul 18 2021

A NW to SE oriented stationary boundary is currently draped
across central OK this afternoon. This will be the location where
isolated to scattered showers and thunderstorms develop through
this evening. The highest chances are expected over SE OK where
both surface observation and vis satellite suggest enhanced
convergence with cu fields developing. In addition to diurnal
convection along the boundary, an ongoing thunderstorm complex
moving out of west central KS should enter NW OK around 23-00Z. A
narrow environment of deep layer shear and instability should be
present across this area as it continues to track south
southeastward into west central OK after dark. Damaging wind
gusts could accompany these storms, along with marginally severe
hail until midnight or so. Late tonight, the surface front will
move southwestward as a quasi cold front. Stratus may redevelop by
early Mon morning behind it but confidence in how long it will
persist is low. Temps should be much more bearable behind it
regardless, and if stratus does linger by this time tomorrow it
could be similar to what NE OK is experiencing right now (upper
70s to low 80s). As far as PoPs are concerned for tomorrow, it
appears most of the region will be impacted by drier mid to upper
air/subsidence as a shortwave trough within northerly flow moves
into central AR by mid day. The exception will be over the
extreme west where a secondary perturbation within sfc upslope
flow could result in additional showers and thunderstorms
throughout the day but confidence is on the low side regarding
this scenario.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 221 PM CDT Sun Jul 18 2021

There is at least a chance that afternoon convection could still
affect the southwestern portion of the area Monday evening, but
the best signal is pushing west of the forecast area by the time
we get into the evening hours. Otherwise POPs will generally be
confined to low POPs in the southeast at various times closer to
the proximity of the broad mid-level through remaining just
southeast of the area. The large mid-level anticyclone over the
southwestern U.S. builds into the into the central and northern
Plains bringing warmer temperatures and helping to cut off any
significant chance of precipitation through most of the area
(except perhaps the southeast).

&&

.AVIATION...
(00Z TAFS)
Issued at 654 PM CDT Sun Jul 18 2021

Scattered thunderstorms are expected through the evening over the
southwestern half of Oklahoma. IFR ceilings will likely develop
several hours before sunirse and last until late morning at many
TAF sites. Winds will remain under 12 knots, generally from
northeast to southeast.

&&

.UPPER AIR...
Issued at 1246 PM CDT Sun Jul 18 2021

An Upper Air flight is not planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  85  66  86 /  40  20   0   0
Hobart OK         71  87  65  87 /  50  30  10   0
Wichita Falls TX  74  89  68  89 /  50  30  10   0
Gage OK           69  84  63  86 /  50  30   0   0
Ponca City OK     68  86  64  85 /  20  20   0   0
Durant OK         74  88  68  89 /  60  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...03
LONG TERM....68
AVIATION...09
Hazardous weather outlook, Jul 18, 3:07 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
307 PM CDT Sun Jul 18 2021

OKZ004>048-050>052-TXZ083>090-192015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
307 PM CDT Sun Jul 18 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms across portions of
northwestern Oklahoma. The slight risk is northwest of a line from
Arnett to Woodward to Alva. There is also a marginal risk of
severe thunderstorms to the south and east of the slight risk and
northwest of a line from Hollis to Cordell to Watonga to Medford.

Showers and thunderstorms moving south through western Kansas will
move into northwestern Oklahoma this afternoon and evening with
some additional thunderstorms developing over northwestern
Oklahoma. Some of these storms may be severe with wind gusts of 60
to 70 mph and hail to the size of quarters. The severe weather
potential will linger into the evening before diminishing around
midnight.

Elsewhere, thunderstorms will be scattered across southern and
western Oklahoma and western sections of north Texas through mid-
evening. Although some of these storms could be strong, the severe
weather potential is lower in these areas.

Heavy rainfall will also be possible with any of the storms this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms will be possible on Monday and Tuesday with
localized flooding as the only hazard. Thunderstorms will return
on Thursday through Saturday across southeast Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 18, 6:39 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
639 PM CDT Sun Jul 18 2021

OKZ028-029-190015-
Cleveland OK-McClain OK-
639 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cleveland and
northwestern McClain Counties Until 715 PM CDT...

AT 636 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3520 9750 3532 9765 3538 9763 3538 9757
      3537 9740
TIME...MOT...LOC 2336Z 291DEG 8KT 3533 9757

..speg.
Special weather statement, Jul 18, 6:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
650 PM CDT Sun Jul 18 2021

OKZ027-190015-
Grady OK-
650 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady County Until
715 PM CDT...

AT 649 PM CDT, a strong thunderstorm was located near Pocasset,
moving southwest at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3529 9792 3518 9788 3502 9806 3508 9809
      3527 9810
TIME...MOT...LOC 2349Z 63DEG 7KT 3522 9797

..speg.
Special weather statement, Jul 18, 6:52 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
652 PM CDT Sun Jul 18 2021

OKZ037-190030-
Tillman OK-
652 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman County Until
730 PM CDT...

AT 649 PM CDT, a strong thunderstorm was located near Hollister,
moving south at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3416 9883 3416 9886 3415 9887 3417 9887
      3418 9891 3421 9895 3420 9897 3421 9898
      3422 9898 3444 9893 3442 9871 3414 9869
      3413 9873 3413 9876
TIME...MOT...LOC 2349Z 4DEG 24KT 3436 9883

..speg.
Special weather statement, Jul 18, 7:06 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
706 PM CDT Sun Jul 18 2021

OKZ029-030-190030-
Pottawatomie OK-Cleveland OK-
706 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR west central Pottawatomie and
east central Cleveland Counties Until 730 PM CDT...

AT 703 PM CDT, a strong thunderstorm was located 4 miles north of
Etowah, moving southwest at 10 MPH. Boaters on Lake Thunderbird
should prepare for the potential of strong winds.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Hail up to one-half inch diameter...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake Thunderbird, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now. Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3526 9714 3517 9708 3509 9725 3522 9733
TIME...MOT...LOC 0003Z 63DEG 10KT 3520 9717

..speg.
Special weather statement, Jul 18, 7:27 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
727 PM CDT Sun Jul 18 2021

OKZ027-028-190100-
Grady OK-McClain OK-
727 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady and west
central McClain Counties Until 800 PM CDT...

AT 725 PM CDT, strong thunderstorms were along a line extending from
near Middleberg to 4 miles southwest of Tabler, moving southeast at
10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3513 9756 3476 9779 3493 9797 3518 9778
TIME...MOT...LOC 0025Z 294DEG 7KT 3513 9775 3499 9786

..speg.
Special weather statement, Jul 18, 7:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
736 PM CDT Sun Jul 18 2021

OKZ021-033-034-190100-
Harmon OK-Beckham OK-Greer OK-
736 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR north central Harmon...
southwestern Beckham and northwestern Greer Counties Until 800 PM
CDT...

AT 732 PM CDT, a strong thunderstorm was located near Erick, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3527 9985 3506 9965 3493 9994 3508 10000
      3520 10000
TIME...MOT...LOC 0032Z 331DEG 11KT 3516 9991

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:02 PM CDTSevere Thunderstorm WarningOUNTillman43 min
Jul 18, 7:06 PM CDTSpecial Weather StatementOUNCleveland24 min
Jul 18, 7:19 PM CDTAreal Flood AdvisoryOUNCleveland4 hr
Jul 18, 7:23 PM CDTAreal Flood AdvisoryOUNAtoka, Coal, Hughes4 hr
Jul 18, 7:27 PM CDTSpecial Weather StatementOUNGrady33 min
Jul 18, 7:58 PM CDTSpecial Weather StatementOUNPontotoc32 min
Jul 18, 8:21 PM CDTSpecial Weather StatementOUNGreer24 min
Jul 18, 8:56 PM CDTSpecial Weather StatementOUNJackson, Kiowa49 min
Jul 18, 8:58 PM CDTSpecial Weather StatementOUNCarter, Garvin, Murray32 min
Jul 18, 9:20 PM CDTSevere Thunderstorm WarningOUNJohnston, Marshall28 min
Jul 18, 9:59 PM CDTSpecial Weather StatementOUNTillman61 min
Jul 18, 10:03 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Johnston, McClain, Murray, Pottawatomie4 hr
Jul 18, 10:10 PM CDTAreal Flood AdvisoryOUNHarmon, Jackson5 hr
Jul 18, 10:49 PM CDTSpecial Weather StatementOUNPottawatomie26 min
Jul 19, 12:18 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Grady3 hr
Jul 19, 1:03 AM CDTAreal Flood AdvisoryOUNComanche3 hr
Jul 19, 4:01 AM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Love, Marshall, Murray, Stephens5 hr
Jul 19, 7:46 AM CDTAreal Flood AdvisoryOUNJohnston, Pontotoc3 hr
Jul 19, 8:12 AM CDTFlash Flood WarningOUNJohnston, Pontotoc3 hr
Jul 18, 10:20 PM CDTSpecial Weather StatementOUNFoard25 min
Jul 18, 11:40 PM CDTSpecial Weather StatementOUNArcher, Baylor, Clay, Wichita50 min
Jul 19, 12:22 AM CDTAreal Flood AdvisoryOUNArcher, Baylor3 hr
Jul 19, 12:49 AM CDTAreal Flood AdvisoryOUNArcher, Wichita3 hr
Jul 19, 3:46 PM CDTSpecial Weather StatementOUNFannin

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.